MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-8.0-35-55-RB-HFANL1-HC
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During a procedure for peripheral artery occlusion disease, left leg of the (b)(6) year old male patient, the hub and shaft separated when the physician attempted to pull back the balloon.Another device was used to complete the procedure.The outcome of the patient reported to have been good.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, manufacturing instructions, trends, quality control and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device reported that the flare had buckled back around the sheath.Therefore, the flare was not tested with a go no-go flare gauge.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, and the results of our investigation, a definitive root cause could not be determined.It is possible that the sheath had not been positioned properly during the capping manufacturing process, which could have caused the sheath flare to buckle, thus resulting in a looser fit between the sheath and check-flo valve.Also, it is possible that the balloon had not been fully deflated before attempting to remove the catheter from the sheath, which then would have provided a source of resistance during removal, thus excessive force may have been used to remove the device.We will continue to monitor for similar complaints.Per the health risk assessment no further action is required.
 
Event or Problem Description

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5527052
Report Number1820334-2016-00156
Device Sequence Number13541116
Product Code DYB
UDI-Device Identifier00827002490451
UDI-Public(01)00827002490451(17)180630(10)NS5999045
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKCFW-8.0-35-55-RB-HFANL1-HC
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/04/2016
Device Age9 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/25/2016
Supplement Report FDA Received Date12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight74